Nonlinear Differential Equations and Applications NoDEA

, Volume 9, Issue 1, pp 45-68

First online:

Remarks on scattering for nonlinear Schrödinger equations

  • Kenji NakanishiAffiliated withGraduate School of Mathematics, Nagoya University, Nagoya 464-8602, Japan, e-mail:
  • , Tohru OzawaAffiliated withDepartment of Mathematics, Hokkaido University, Sapporo 060-0810, Japan

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We unify two distinct methods of the global analysis for the nonlinear Schrödinger equations, namely those in the Sobolev spaces and in the weighted spaces. Thus we can deal with various sums of power nonlinearies \( |u|^{p-1} u \) for 1+2/n<p<\( \infty \), since the former works for \( p\ge 1+4/n \), while the latter for 1+2/n<p \( \le 1+4/n \). Even for a single power, our result is much simpler and slightly better than the previous ones as to restriction on the initial data. Moreover, we extend the result to the maximal regularity, thereby obtaining scattering at the lower critical value \( p=1+8/(\sqrt{n^2+4n+36}+n+2)\quad \textrm{for}\quad n\ge 4 \). We also show the asymptotic completeness in \( {\cal F}H^1 \) without smallness for \( p\ge 1+8/(\sqrt{n^2+12n+4}+n-2) \) and any \( n\in\mathbb{N} \).

Key words and phrases: Nonlinear Schrödinger equation, global existence, scattering, Lorentz spaces, Strichartz estimate.